MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3
Catalog Number 816085100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative respectively discrepant antibody screen results for anti-c when testing with biotestcell 3 on tango optimo.The reaction in one of the cells appeared visually positive (1+) but tango optimo gave a negative reaction.The sample was re-tested in the tube test and yielded a positive screen and it was identified as an anti-c.The customer returned the patient samples that had caused discrepant results for investigational testing.Testing in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by one of our field service engineers and found to be working within specifications.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that a patient sample yielded a negative reaction with biotestcell 3 when used on tango optimo.The customer stated that the reaction appeared visually to be positive.He also reported that the patient sample was tested in tube technique and an anti-c was detected.The customer returned neither the supposedly defective product for investigational testing nor the patient sample that had caused the false negative test result.At the time the cusotmer filed his complaint, the affected lot of biotestcell 3 had already expired.Therefore the retention sample could not be tested.Originally the customer had said to send in the patient sample and also a patient sample for investigational testing.But upon request we were informed that the patient sample belonged to a different complaint case.Due to the fact that the supposedly defective product was expired and no patient sample was available, an investigation could not be conducted.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by one of our field service engineers and found to be working within specifications.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7888757
Report Number9610824-2018-00060
Device Sequence Number169913
Product Code KSZ
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)180827(10)8827011-00
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2018
Device Catalogue Number816085100
Device Lot Number8827011-00
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO OPTIMO, # 9142400384; TANGO OPTIMO, # 9142400384